It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-20-2009, 01:21 PM   #1
Veteran
(female)
 
Join Date: Nov 2006
Posts: 328
Ronnied HB UserRonnied HB User
Possible MS after taking Humira

Hi everyone, I am usually on the arthritis board due to PA for 5 years. Two months ago I started on Humira for the arthritis, and I was taken off it yesterday because of a 'serious side effect'. I have terrible muscles spasms in my legs and hands and my feet will not walk properly. The only way I can describe the pain in my legs is like someone crushing them. I can walk ok, but when sitting, if I try to stand up the pain is unbearable and I cannot get my brain to tell them to move. At night lying in bed I cannot turn over! This has only started since taking the drug. I have blurred vision in my right eye and I keep stumbling on my speech. I cannot remember anyones names and I keep doing silly things every day, i.e. putting teabag in cup then going to caddy to get a teabag to put in the cup. Also, when typing I keep transposing letters and spelling words wrong. I used to be a 80 wpm typist so I know this isnt right for me. I am sitting here tonight quite scared, I do not know what is wrong with me. I have to see my consultant in two weeks which will seem a lifetime. I read on the side effect list of Humira that it can cause MS, but fairly rare. Do my symptoms sound like MS? I am tired all the time and now quite worried. Any info would be appreciated, thank you. Ronnie

 
Old 10-20-2009, 03:16 PM   #2
Facilitator
(male)
 
Join Date: Sep 2007
Location: Kansas, USA
Posts: 8,454
MSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB UserMSJayhawk HB User
Re: Possible MS after taking Humira

You should look into the half-life of the Humira. When my mother was treated with a sedative in the ICU, the half-life was a multiple of 5 due to her Parkinson's. I am not familiar with Humira other than knowing the name. I would want to know how long it will take for the Humira to get removed from your body and for your liver to eliminate the residual effects. Once you know the time required, then you can better ascertain if something else is presenting.
__________________
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><

 
Sponsors Lightbulb
   
Old 10-20-2009, 04:02 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2007
Location: Florida
Posts: 1,453
AuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB UserAuntieLeela HB User
Re: Possible MS after taking Humira

Humira's half life is approximately two weeks. (ten to twenty days in studies)

Any TNF inhibitor can (rarely) trigger a central nervous system demyelinating disorder. Rheumy's need to be more vigilant about asking their patients about recent, possibly neurological, symptoms and any family history of CNS disorders.

Milder neuro symptoms are easily overlooked or explained away with severe active RA and PsA, delaying diagnosis of CNS side effects.

Last edited by AuntieLeela; 10-20-2009 at 04:04 PM.

 
Old 10-20-2009, 04:28 PM   #4
Facilitator
(female)
 
Join Date: Sep 2006
Location: USA
Posts: 8,761
MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
Re: Possible MS after taking Humira

Hi! I do know alittle about Humira. And, i just read the package insert sitting on my kitchen counter which someone in my family uses. I do not see anything to do with MS being listed as a side effect; however it does state that Humira should NOT be prescribed to anyone with a Neurological Disorder.

Since MS is an autoimmune disease, its not likely to be caused by any medication- BUT some of the side effects listed on the Humira insert are definately what you are describing!! It talks about calling your doctor immediately if you have muscle weakness, leg pain or swelling, or bruising or vision problems!


That being said, I would think that there is a much higher chance of you having side effects DUE to the drug, then "getting" a neurological disorder such as MS FROM the drug...does that make sense? Of course its still possible that you had MS and didnt know it (it can take years to show up before its diagnosed) so you should definately consult your doctor about what is going on as soon as possible.

Hope you feel better soon!
Nikki
__________________
RRMS- dx 05

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how long does humira take janew6 Arthritis 0 05-21-2008 10:59 AM
Possible CRMO diagnosis DSchmidt Bone Disorders 28 12-20-2007 11:59 AM
Humira for treatment of Crohn's sondra52 Crohn's Disease / Ulcerative Colitis 11 11-16-2007 08:53 AM
I have just started taking Remicade Lady Olivia Arthritis 3 10-14-2006 02:46 PM
remicade, humira, embrel or orencia mimi423 Arthritis 8 09-09-2006 07:10 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



MSJayhawk (1000), MSNik (526), Snoopy61 (58), J-one (13), Whimpurr (13), shahila (12), JodiH (11), MS22 (11), KingBaxter (10), LasVegasgirl (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:26 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!